Advise please!

Hi, I take methotrexate and hydroxy and my rheumy has just added in sulfasalzine.

My symptoms were grumbling on fairly low key but literally since the day after I started the new meds I'm in full blown agonising seized up joint flares and not just one joint but two or three or four at a time! I had my first neck flare this weekend which I hope I never have again.

I don't know what to do, has anyone else experienced anything like this?

7 Replies

oldestnewest
  • Hello Fis76. I have had flares in the past so I do empathise with you. I suggest you ring your rheumy nurse or even rheumatologist and if you get no joy from them see your GP. You do need their medical advise. I'm assuming you're taking painkillers to help you cope with this flare?

    Luv Legs x

  • Morning sorry your hurting, please see your GP or rheumy people, asap to rule out any question, I had issuse with sulfasalzine, which caused neck pain etc. So please check with medics soonest

    Warmest wishes Craig

  • As Craigsif and Lindalegs have suggested, you should ring whomever you can at the Rheumatology Department at your hospital. In my case, this means ringing a helpline ( written on my Methotrexate book), leaving a message and the specialist nurse rings back within 24 hours. If I were you, I would stop taking Sulfasalazine pending your discussions with him/her. I have heard of extreme reactions to Sulfa', once as burn-like eruptions all over the body which required hospitalisation.

    If you can't reach anyone in Rheumatology, then you should make an urgent appointment with your GP. I hope you get it sorted soon.

    Jora

  • Thank you for your replies, I have contacted my rheumatology helpline so just waiting to hear back.

    I've been taking co codamol and ibuprofen which does help but makes me a bit zombie like and I can't carry on like this!

    I hope you are all having flare free days x

  • No had nothing like that I was want to get back to life fully

  • Hi just to let you know that I have heard back from the hospital and the Nurse advised me to come off the Sulfasalazine for five days and see if the flares settle again or not. She also booked me into see them in a couple of weeks so fingers crossed (metaphorically not literally!) x

  • I used to take sulfasalazine but it made my joints agony and far worse than before. I became sick and in constant pain. I'd get them to reconsider - I know we all react differently but even when I hear the S word it gives me shivers! I hated it x